Volume 8, issue 2 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Knot exteriors with additive Heegaard genus and Morimoto's Conjecture

Tsuyoshi Kobayashi and Yo’av Rieck

Algebraic & Geometric Topology 8 (2008) 953–969
Abstract

Given integers g 2, n 1 we prove that there exist a collection of knots, denoted by Kg,n, fulfilling the following two conditions:

(1) For any integer 2 h g, there exist infinitely many knots K Kg,n with g(E(K)) = h.

(2) For any m n, and for any collection of knots K1,,Km Kg,n, the Heegaard genus is additive:

g(E(#i=1mK i)) = i=1mg(E(Ki)).

This implies the existence of counterexamples to Morimoto’s Conjecture [Math. Ann. 317 (2000) 489–508].

Keywords
Heegaard splitting, tunnel number, knot, composite knot
Mathematical Subject Classification 2000
Primary: 57M25
Secondary: 57M27
References
Publication
Received: 1 May 2007
Revised: 24 April 2008
Accepted: 28 April 2008
Published: 5 July 2008
Authors
Tsuyoshi Kobayashi
Department of Mathematics
Nara Women’s University
Kitauoya-Nishimachi
Nara, 630-8506
Japan
Yo’av Rieck
Department of Mathematical Sciences
University of Arkansas
Fayetteville, AR 72701